Hepatic Dysfunction with Systemic Antifungal Agents

Nasir Khokbar

Abstract


DOI: http://dx.doi.org/10.5915/18-3_4-12803

Successful therapy of many systemic fungal infections has been possible with the availability of several antifungal agents. However, most of these drugs may have potential hepatotoxic side effects since they are partly metabolized and degraded through the liver. Hepatic dysfunction is generally not a very serious problem, but caution is required so that adequate monitoring may be done to avoid more severe complications. This paper will summarize the hepatic reactions from the antifungal agents with particular reference to a recently used drug, ketoconazole.

 


Keywords


Ketoconazole; Fungal infection; Side effects; Liver

Full Text:

PDF


DOI: https://doi.org/10.5915/18-3_4-12803




Islamic Medical Association of North America (IMANA) | JIMA and IMANA on Twitter

 

Creative Commons License
This work by Work's author(s) is licensed under a Creative Commons Attribution-NonCommercial-NoDerivs 3.0 Unported License.